Aa
Aa
A
A
A
Close
Avatar universal

Methadone, questions, and anger

Hello to all in this community. Jan 2009, I was hos[pitalized with ulcerative colitis....It was very painful, and uncomfortable...I left there five days later and both knees were huge with fluid and I had extreme pain...MY PC could not figure out what was wrong with me. So I was sent to a pain care center, you probably guessed this....So, they put me on methadone, and dilaudid...I eventually quit dilaudid as it did not help with pain...They switched me to oxycodone and uped methadone...OK, well it turns out I have one bad knee.I am scheduled to have knee replacement surgery on Novemeber 7th.

I currently take 60 milligrams of oxycodone and thirty milligrams of methadone...I have been visiting this site and scared to death about getting off methadone as I am scared. Scared of withdrawals...
I am so very angry that the medical community puts people on this medication if indeed the withdrawal is horrendous.

Can I start this vitamin therapy Gnarly suggested, I believe calcium, magnesium, and something else while I start to withdraw from methadone or do I start it when I have completely detoxed from methgadone? Thanks for all your info and oy, I can stop any drugs until I have recovered from my surgery...I am so sick of all this medication...
Thanks for any help you can answer.....
7 Responses
Sort by: Helpful Oldest Newest
495284 tn?1333894042
COMMUNITY LEADER
Your state of mind during wd plays a big part.  The more positive you are the better you will be.  It isnt any fun but just rolling with it makes the time go faster.  Insomnia is a big part of this along with the energy but it doesnt last forever.  You will feel so much better when you get your knee fixed and that will help with the wd's too.  Being in pain weighs real heavy on us.  We will be here to help you thru.
Helpful - 0
Avatar universal
Thank you so much Gnarly...It is great to see I am not alone with this..
Helpful - 0
Avatar universal
hi......the vitamins are a 3 in one you can pick up at walmart I found out about them wile researching methadone detox for myself and was in the grips of withdrawals 1/2 way therw a taper its calcium/magnesium/zinc take 4 at dinner and 4 with breakfast start this about 3 daays b/4 you start to detox......I was already detoxing and it made all the difference my withdrawls where cut in 1/2 the trick with getting off methoadone is to keep your serum level stable you can reduse it just give your body a chance to ketch up wait at lest 3 days between drops in dose and you should be fin this is not something comfortable to do it takes resolve and perseverance I can help you when the time comes I have helped a lot of people get off this drug dont underestamate its power funny thing is I was on dilodid when they put me on methadone also it is a great pain killer but it come with an evil withdrawal will get you threw it get your knee fixed first i plan on being here a wile been here over 2yrs so when your ready will dfo this good luck with your surgery and God bless....Gnarly  
Helpful - 0
Avatar universal
I believe when the time comes my pain care doctor will instruct me how to get off these meds, and maybe I am in a state of anxiety due to having this surgery...Maybe I just worry to much but I have done a lot of reading here and I am afraid of getting off methadone as I have read a lot of horror stories...

Sometimes I feel washed out and I have been thinking it is the methadone...To be honest it helps a lot more with pain than other meds I have taken...Someone mentioned here it is like you are in a fog...I have had those days...It is true, it helps me sleep better......I guess from what I read here the insomnia is the hardest to get through when withdrawing...I mean can't doctors help with this?
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
I have known some people to have knee replacement surgery and it does seem to take time.  They were older also and we dont heal like we did when we were 20!(i'm speaking for myself here!!)  The pain should actually go away once the healing is over.  Tapering is the thing to do with the meds also as methadone comes with alot of issues.  Will your doctor help you with this?
Helpful - 0
Avatar universal
I am so sorry, should have checked but I meant stopping all meds after I have healed from surgery...I am probably looking at three months unless I have little pain...I hear this type of surgery if extremely painful...
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
Have you talked with your doctor and told them that you are going to taper down on the Methadone?  Did you mean you are going to stop the meds after your surgery?
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.